Looking for advice or support from anyone that has been through this because it is terrifying.. I just started taking this medicine last Tuesday. If I would have known the bad possible side effects of this I would have never taken it. It was only given to me for pain and stiffness I was getting in my joints, hips, back etc. I’m 26. The doctor said maybe they were inflamed from possibly having fibromyalgia and basically told me to try this medicine out to see if it would help and then we would go from there. Well fast forward to a week later.. I took two in the morning yesterday and about 30 minutes after I started having a crazy physcotic episode. Heart pounding, heat flashes, severe sweating, shaking, crawling out of my skin feeling, severe anxiety. The medicine reaction completely took over. I felt like I couldn’t control anything. I was pacing back in forth for hours hysterically crying and sweating with my heart pounding. I kept calling my doctors office hysterical and finally a doctor called me back and prescribed me xanax and told me to try to stay calm and to not take anymore of the prednisone medicine. I went and got the xanax and it was still going on after so I went to the ER hoping for relief of some sort. I waited in the waiting room to be called for 3 hours sweating and shaking and dealing with the terrible reaction that literally made me feel like life or death and I wanted to die. It felt like complete suffering and nothing made it stop. Well after waiting over 3 hours they finally called me back and all they did was gave me a Benadryl shot and sent me home. I was completely hysterical and shaking and they basically said they can’t do much for it and it has to work its way out of my system. Today still feeling pretty much the same.. I’m trying to sit still as best as I can because I’m so exhausted from the pacing all day yesterday. I feel like my mind and my body is at war. I got only about 2 hours of sleep last night. I once again called my doctors office this morning hysterical and the doctor called me back and said to just keep taking the xanax and try to stay calm and it should pass. I really hope this does because it has been the scariest thing ever!!! I had this happen to me once with a medicine called compazine, but that was way different because within 2 days you’re back to normal. I’m terrified that this is going to have a long lasting effect on me especially after reading others horror stories online about how this happened to them and they experienced this for weeks and even months after taking it! I could barley make it through one day yesterday! Idk how I would deal with it for that long..
Missy, I have just gone through the same experience, though not quite as bad yours. Was put on 40mg for a knee injury. Within two days I was having heart palpitations, increased anxiety and constant crying. Stuck it out until day five when I also thought I was having a psychotic episode. It's been two days and I am just starting to feel a touch normal. Still tons of anxiety and feels like all my nerves are exposed. I hope we both feel better soon
I feel for you. I am on prednisone now. My doctor did not forwarn me about side effects. They are severe. The second night I did not sleep until 6 in the morning. Then had bad dreams. I have anxiety,crying,thoughts of death. I finally started to read and talked to a nurse with my insurance and all my crazy, miserable symptoms are normal for predixone. The trouble is that I am taking for complete hair loss over my body. Hair eyelashes, brows etc. and steroids are the only hope for my disease. So I am trying to lighterly sweat it out. It is the worst experience with medicine in my life as far as symptoms go, If taking for pain I would stop also. I talked to my pharmacist today and he said I started on high dose and now starting to taper off , that causes depression. I cry a lot. I haven't cried like this since my dog died. My love. Sorry. I am feeling that both of us will get through this in one piece and are sane brain will win against this demon. I have been quite hyper also and let my family know what is happening, so not to worry too much. I just wish I was a little better prepared for what was coming. Hope you have recovered.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Dec 2016 • 2 answers
Ive been taking prednisone for 3 days now but Im having bad side effects like itchines and Im super?
Updated 30 Apr 2018 • 1 answer
Updated 8 days ago • 5 answers
Updated 9 Jul 2017 • 1 answer
Updated 16 days ago • 1 answer